Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 217, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 30, 2002, 10:26 PM CST for LaSalle Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 30, 2002, 10:26 PM CST (04:26 UTC)
- Expired
- Dec 30, 2002, 11:30 PM CST
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County LaSalle Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 8:55 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
825
WUUS54 KSHV 310426
SVRSHV
LAC059-310530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CST MON DEC 30 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 1130 PM CST
* AT 1023 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES
NORTHWEST OF OLLA TO 5 MILES SOUTHWEST OF JENA...MOVING TO THE
EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OVER MIDWAY AT 1035 PM CST
OVER JENA AT 1040 PM CST
NEAR URANIA AT 1030 PM CST
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.
THESE THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS UP TO 60
MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1130 PM CST.
LAT...LON 3190 9228 3172 9234 3162 9232 3153 9224
3151 9216 3138 9203 3191 9203What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 8:50 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 30, 8:50 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 PM CST MON DEC 30 2002 ONGOING SEVERE WEATHER. A NEW TORNADO WATCH WILL BE ISSUED FOR NORTH CENTRAL LOUISIANA WHICH WILL BE REFLECTED ON A ZONES UPDATE SHORTLY AFTER 9 PM. A LINE OF THUNDERSTORMS SUPPORTED BY A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE REST OF NORTH LA THIS EVENING. NO OTHER MAJOR CHANGES TO ZONES ON THIS UPDATE. 03 .SHV...FLOOD WATCH ENTIRE AREA FOR TONIGHT.
Hazardous weather outlook, Dec 30, 6:00 AM CST, 16 hours 26 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA. THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE THROUGH TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY WHICH COULD PRODUCE SOME FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND BEHIND THE FRONTAL SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 20
In the hours before
Special weather statement, Dec 30, 6:52 PM CST, 3 hours 34 minutes before
LAZ010-011-017-018-TXZ150>153-165>167-310255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 652 PM CST MON DEC 30 2002 ...TORNADO WATCH CONTINUES FOR PARTS OF NORTHEAST AND EAST TEXAS AND PART OF NORTHWEST LOUISIANA... A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR PARTS OF NORTHEAST AND EAST TEXAS...AND PART OF NORTHWEST LOUISIANA. THE COUNTIES IN TEXAS INCLUDED IN THE TORNADO WATCH ARE ANGELINA... NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY...PANOLA...AND RUSK. THE PARISHES IN NORTHWEST LOUISIANA INCLUDED IN THE TORNADO WATCH ARE DE SOTO...NATCHITOCHES...RED RIVER...AND SABINE.
Local storm report, Dec 30, 9:30 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
930 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM WHITE HOUSE TX WIND DAMAGE
12/30/02 SMITH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT
0535 PM DOUGLASSVILLE TX WIND DAMAGE
12/30/02 CASS NUMEROUS TREES DOWN.
REPORTED BY LAW ENFORCEMENT
0557 PM LINDEN TX 1.75 INCH HAIL
12/30/02 CASS
0619 PM TEXARKANA AR FUNNEL CLOUD
12/30/02 MILLER FUNNEL CLOUD REPORTED BY
THE PUBLIC EAST OF
TEXARKANA.
0600 PM DOMINO TX .75 INCH HAIL
12/30/02 CASS REPORTED BY SPOTTERS
0620 PM DIERKS AR WIND DAMAGE
12/30/02 HOWARD FEW TREES DOWN. REPORTED
BY EMERGENCY MANAGER.
03Local storm report, Dec 30, 9:46 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
946 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM SHREVEPORT RGNL ARPT LA 64 MPH TSTM WIND GUST
12/30/02 CADDO OBSERVED AT NWS OFFICE.
0807 PM KEATCHIE LA WIND DAMAGE
12/30/02 DE SOTO ROOF BLOWN OFF HOUSE.
REPORTED BY SPOTTERS
0812 PM LUFKIN TX .75 INCH HAIL
12/30/02 ANGELINA REPORTED BY SPOTTERS
0645 PM FOUKE AR WIND DAMAGE
12/30/02 MILLER TWO HOUSES WITH ROOF
DAMAGE...WIND ESTIMATED AT
60 MPH. REPORTED BY
EMERGENCY MANAGER.
0755 PM BOSSIER CITY LA WIND DAMAGE
12/30/02 BOSSIER POWER LINES DOWN. REPORTED
BY SPOTTERS
0815 PM CENTER TX .50 INCH HAIL
12/30/02 SHELBY REPORTED BY CO-OP
OBSERVERS
03Local storm report, Dec 30, 10:00 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1000 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM HUNTINGTON TX .75 INCH HAIL
12/30/02 ANGELINA REPORTED BY LAW
ENFORCEMENT
0914 PM SAN AUGUSTINE TX .75 INCH HAIL
12/30/02 SAN AUGUSTINE REPORTED BY LAW
ENFORCEMENT
0820 PM SAREPTA LA WIND DAMAGE
12/30/02 WEBSTER TREES DOWN. REPORTED BY
SPOTTERS
03Local storm report, Dec 30, 10:21 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1021 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM ARCADIA LA WIND DAMAGE
12/30/02 BIENVILLE SOME TREES DOWN ON
INTERSTATE 20. REPORTED BY
LAW ENFORCEMENT
0840 PM HOMER LA WIND DAMAGE
12/30/02 CLAIBORNE TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0915 PM MANY LA WIND DAMAGE
12/30/02 SABINE SEVERAL TREES DOWN AROUND
THE PARISH. REPORTED BY LAW
ENFORCEMENT
0930 PM NATCHITOCHES LA WIND DAMAGE
12/30/02 NATCHITOCHES MANY TREES DOWN AROUND THE
PARISH. REPORTED BY LAW
ENFORCEMENT
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 7:06 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 54 min |
| Dec 30, 7:34 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 56 min |
| Dec 30, 8:18 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Red River, Webster | 57 min |
| Dec 30, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 92 min |
| Dec 30, 9:02 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 58 min |
| Dec 30, 9:26 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 49 min |
| Dec 30, 9:39 PM CST | Severe Thunderstorm Warning | SHV | Winn | 51 min |
| Dec 30, 10:06 PM CST | Severe Thunderstorm Warning | SHV | Grant | 54 min |
| Dec 30, 10:14 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.